advertisement
Question
Posted by: www | 2009-01-22

Mirena &  bleeding constantly

Hi Doc,

I had an ectopic pregnancy in August and at the beginning of October I decided to have the mirena inserted as I had only heard positive things about it.

I used to have very normal (not heavy at all) menstruation for 4 days before the insertion. Since then, I didn' t have any spotting for the first 2 weeks, then had a light period for 2 weeks, then 2 weeks no spotting, then another light period for 2 weeks. And now I' ve been having bleeding (a bit too heavy to be called spotting and a bit too light to be called a proper period) since 31 December.... it' s driving me NUTS and in stead of assisting our sex lives (because I used to constantly worry about getting pregnant after 3 kids and the pill has failed me once already) it' s completely caused it to go into non-existant.

Also, my husband mentioned to me that he can " feel something funny"  when we do make love - like a round plastic protrusion which is not causing him excrutiating pain or anything but is noticeable none the less which makes me uncomfortable.

Do you think there could be something wrong? Should I go back to my gynae and have it checked out?

Thanks in advance
Regards

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

The bleeding unfortunately is normal when the Mirena is inserted. It can go on for up to 9 months. It may be that your husband is feeling the strings. These can be cut shorter if necessary.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement